Generalized Beta Mixtures of Gaussians

Journal Article (Academic article)

In recent years, a rich variety of shrinkage priors have been proposed that have great promise in addressing massive regression problems. In general, these new priors can be expressed as scale mixtures of normals, but have more complex forms and better properties than traditional Cauchy and double exponential priors. We first propose a new class of normal scale mixtures through a novel generalized beta distribution that encompasses many interesting priors as special cases. This encompassing framework should prove useful in comparing competing priors, considering properties and revealing close connections. We then develop a class of variational Bayes approximations through the new hierarchy presented that will scale more efficiently to the types of truly massive data sets that are now encountered routinely.

Full Text

Duke Authors

Cited Authors

  • Armagan, A; Dunson, DB; Clyde, MA

Cited Editors

  • Shawe-Taylor, J; Zemel, RS; Bartlett, PL

Published Date

  • 2011

Published In

Volume / Issue

  • 24 /

Start / End Page

  • 523 - 531

Published By

PubMed ID

  • 25364213

Pubmed Central ID

  • PMC4214276

International Standard Serial Number (ISSN)

  • 1049-5258